MAUDE Adverse Event Report: BECTON, DICKINSON AND COMPANY, BD BIOSCIENCES BD FACSCANTO¿ II FLOW CYTOMETER; COUNTER, DIFFERENTIAL CELL

BECTON, DICKINSON AND COMPANY, BD BIOSCIENCES BD FACSCANTO¿ II FLOW CYTOMETER; COUNTER, DIFFERENTIAL CELL
Model Number 338960
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/11/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
E.7 initial reporter addr 1: (b)(6).H.3.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that while using the bd facscanto¿ ii flow cytometer that there was erroneous results.The following information was provided by the initial reporter were there erroneous results on patient samples?: yes.Results incompatibility, does not reproduce, results of the same sample change if run 2 times.
 
Additional Manufacturer Narrative
H.6: scope of issue: the scope of issue is only limited to bd facscanto ii cytometer 4/2 system ivd, part # 338960 and serial # (b)(6).Problem statement: customer reported complaint regarding incompatible results on 11apr2023.This poses the risk of harming or injuring the patient due to misdiagnosis.The instrument was repaired and found to be functioning as expected, and neither the customer nor any patients were harmed due to this issue.¿ manufacturing defect trend: there are zero qns (quality notifications) related to the reported issue.Date range from 11apr2022 to 11apr2023.¿ device history record (dhr) review: dhr part # 338960 serial # (b)(6) file # 338961-v96100477-900128738-07 was reviewed.The instrument met all the manufacturing specifications prior to release.Date of mfg.Oct2007.¿ complaint history review: there are 2 complaints related to as reported code 1 results erroneous diagnostic.Pr# 6582007 and this one 7679271.Date range 11apr2022 to 11apr2023.¿ returned sample analysis: a return sample was not requested because no parts were replaced.¿ service history review: review of related work order # 02927513 & 02927514, case # (b)(4).Install date: 21dec2007.Defective part number: n/a.Work order 02927513 notes: subject / reported: results incompatibility, does not reproduce.Problem description: results incompatibility, does not reproduce, results of the same sample change if run 2 times.Work performed: q hernández reports that they observe discrepancies in the results of the samples.It refers to the fact that the same sample is processed at 2 different times and is not reproducible.It is required to review the suction line and the pressures.It is recommended to bring the pressure regulators (343834) but we do not have them in stock.Users report that they have washed the equipment and purged during the day without success.Cause: instrument does not play.Solution: field visit required.Work order 02927514 notes: subject / reported: results incompatibility, does not reproduce.Problem description: results incompatibility, does not reproduce, results of the same sample change if run 2 times.Work performed: fse performed corrective maintenance and instrument inspection.Cleaning with stylet and purging is performed in the cytometer and fluid cart.7 color controls and cst are passed which pass satisfactorily.Sample tests are performed.A sample is passed twice and it is verified that the results do not contain a great difference.Cause: incompatibility of results.Solution: in-instrument cleaning and purging.Parts replaced: n/a.¿ labeling / packaging review: n/a.¿ risk analysis: risk management file part # 338960-04ra, rev.01/vers.A, 338960-04ra, risk analysis canto ii fluidics was reviewed.No new hazards have been identified and the current mitigations are sufficient.Hazard(s) identified? yes or no? ¿ item: 1.Plenum ¿ including float.¿ function 1.1 fluid reserve to minimize fluctuations within the fluidics.¿ potential failure mode 1.1.1 fluidics fluctuate.¿ potential effect(s) of failure: 1.1.1.4 flow not steady - too low.Flow rate changes.In accurate results.¿ potential cause(s)/mechanism(s) of failure: clogged orifice.¿ residual sev:9.Residual occ: 1.¿ residual det: 6.¿ residual rpn : 54.¿ potential causes: based on the investigation results, the potential cause was not determined.¿ investigation result / analysis: the investigation was performed and based on the review of complaint trend, defect trend, dhr review, risk analysis, and service activity review, the potential cause of erroneous results was not determined.The customer reported a complaint regarding incompatible results.Same sample was processed at two different times and was not reproducible.This issue was confirmed by the field service representative (fsr) who performed cleaning cycle on the instrument and the fluidics cart.Fsr also performed corrective maintenance and instrument inspection.This resolved the issue, and the instrument is functioning as intended.The results from the tests were not used for clinical purposes, no customer or patient were harmed due to this issue.The safety risk of this hazard has been identified to be within the acceptable level.Cleaning the fluidics and regular maintenance is essential for keeping the instrument at its optimal performance.This information can be found in the bd facscanto¿ ii flow cytometer instructions for use (ifu) manual, #23-20269-00 rev.1/vers.A, starting on page 150.¿ conclusion: based on the investigation results, complaint was confirmed and the potential cause was not determined.The customer reported a complaint regarding incompatible results in patients samples.The issue was confirmed by the field service representative (fsr) who performed cleaning cycle and purging on the instrument and the fluidics cart.This resolved the issue.Afterwards, the instrument was functioning as intended.Based on the investigation results a capa is not required because the issue was resolved and there was no impact to customer and patient health or safety.¿ supporting document: n/a.
 
Event or Problem Description
It was reported that while using the bd facscanto¿ ii flow cytometer that there was erroneous results.The following information was provided by the initial reporter were there erroneous results on patient samples? yes.Results incompatibility, does not reproduce, results of the same sample change if run 2 times.

Brand Name
BD FACSCANTO¿ II FLOW CYTOMETER
Common Device Name
COUNTER, DIFFERENTIAL CELL
Manufacturer (Section D)
BECTON, DICKINSON AND COMPANY, BD BIOSCIENCES
2350 qume drive
san jose CA 95131
Manufacturer (Section G)
BECTON, DICKINSON AND COMPANY, BD BIOSCIENCES
2350 qume drive
san jose CA 95131
Manufacturer Contact
phillip emmert
5859 farinon drive
san antonio, TX 78249
8448235433
MDR Report Key16873594
Report Number2916837-2023-00102
Device Sequence Number7385357
Product Code GKZ
UDI-Device Identifier00382903389605
UDI-Public00382903389605
Combination Product (Y/N)N
Initial Reporter CountryMX
PMA/510(K) Number
K062087
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number338960
Device Catalogue Number338960
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/11/2023
Supplement Date Received by Manufacturer08/17/2023
Initial Report FDA Received Date05/04/2023
Supplement Report FDA Received Date08/24/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/22/2012
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown